Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

General anaesthetic, mood swings, depression, low energy, plastered foot, anxiety, sore throat

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I am 49 yrs old & of normal weight. (9st). Just over 2 weeks ago I had general anaesthetic for foor surgery and since then have been having mood swings, feeling very depressed at times and my tolerance levels are at zero. I also have very low energy levels, which is unusual for me. I am on crutches and my foot is in plaster. Is this a normal reaction and if so, how long is this likely to last?
Posted Wed, 18 Apr 2012 in General Health
Answered by Dr. Mitaly 16 minutes later

Thanks for your query
General Anaesthesia is used for major surgeries and patient can experience some common side effects as fatigue,headaches,dizziness,anxiety,mood swings,sore throat etc for few weeks after the surgery.
Since the anaesthesia affects the entire body including brain and reflexes the patient may exhibit these symptoms and usually after 3 to 4 weeks they disappear.It also depends on the body response of each individual.
If any of the symptoms persists for long or becomes bothersome kindly see a Physician for evaluation.

Hope I have answered your query.I will be available to answer your follow up query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor